MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0310
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00146.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) to treat a gastrointestinal (gi) bleed using packing coil lps, ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician placed a ruby coil lp in the target location using the microcatheter.Next, while attempting to advance the packing coil lp, the physician felt the packing coil lp to be stiff and kicking back and was unable to pack it in the target vessel.Subsequently, the packing coil lp unintentionally detached, and the physician tried to push the packing coil lp using the pusher assembly; however, the attempt was unsuccessful.The packing coil lp then dislodged the previously placed ruby coil lp and the ruby coil lp migrated into a small vessel in the superior mesenteric artery.The packing coil lp was left partially in the target vessel and partially in the common hepatic artery.Attempts were made to retrieve the packing coil lp and ruby coil lp by using a snare device without success.The physician also tried using a balloon to push the coils into the target vessel; however, it was unsuccessful.It was reported that the bleeding had stopped, and no additional coils were required.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14018079
Report Number3005168196-2022-00145
Device Sequence Number4558987
Product Code HCG
UDI-Device Identifier00815948021785
UDI-Public00815948021785
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYLP0310
Device Catalogue NumberRBYLP0310
Device Lot NumberF110685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005